• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Experiencing Propecia Side Effects

duffman

duffman

Valued member
Hi all, I had a hair transplant in December 2014 (http://www.hairlossexperiences.com/view_topic.php?id=4638&forum_id=3) and began Propecia around this time as well which I purchase from Boots. I was previously on Avodart(?) for a few months prior to this.

Anyway, I have began experiencing sexual side effects over the past 2 months which I feel may be down to a constant daily intake of the Propicia.

Has anyone else felt this way / got any advice? I have reduced the comsumption to one pill every 2 days now. Thanks.

c;;9c;;9c;;9


 
Dr. Josephitis

Dr. Josephitis

Valued member
Duffman,

It is a great idea to consider a preventative medication for use after a hair transplant. The use of finasteride and / or minoxidil can be very helpful over the years at maximizing the amount of native hair you maintain.

Side effects, although less common with finasteride, can and do happen. It appears you have been getting the sexual side effects with the use of daily 1 mg finasteride. You have done exactly what I encourage my patients to do. I tell them to lower the dose. You can take the med one tab every other day or even a half tab every day if it helps you to remember to take it. Either way, it is sometimes very helpful to take a lower dose first in order to get your body used to the medication. You can slowly attempt to take a full dose in the next month or two.
(I don't know how the side effects are now for you on the every other day dosing. If they are still present, then you might even want to try twice a week dosing.)
If side effects return immediately after increasing the dose, then I recommend staying at the highest dose that you were tolerating. You still should be getting a noticeable effect of the med. (remember the full benefit of finasteride is not really seen until 9-12 months out)

Finally, you mentioned you had also tried Avodart. Did you have any side effects with that? Although it is more expensive and in theory should have more side effects, I have seen some patients respond better with it (less side effects) than with finasteride.
 
pkipling

pkipling

Valued member
I've been fortunate enough not to have experienced any side effects. Reducing the dosage is a great first step and hopefully that works out for you.

Are the sides you're experiencing simply a lower libido, or are you experiencing actual ED as well? The reason I ask is that if it's simply the lower libido that you're experiencing, I've always found that fairly intense exercise always makes my libido spike. I wonder if this is something you could try and see if it helps you at all.
 
Top